Run Away!

I wasn’t able to get to my friends’ house for Christmas because of weather. I was heading up today, but because of something wrong with my digestion, I won’t be. I’ve given up. I’m retreating. I’ve surrendered.

Yesterday I packed. The car is already loaded with dog necessities, I imagined heading out as soon as the wind dies down on the pass. I’d made plans to get together with friends and was excited to be leaving the Valley for the first time since June.

But I don’t feel good. In fact, I feel so bad I might actually go to the doctor. Last night I had wonderful dreams, the kind my brain conjures for me when I really need sleep. Thank you, brain.

 

https://dailypost.wordpress.com/prompts/retreat/

26 thoughts on “Run Away!

  1. So sorry to hear that and I hope you soon feel better. My life’s quality was plagues with digetive problems this year until I discovered the reason why. The doc gave me all sorts of rememdies, but I discovered it was my cholesterol tables that were causing the problem. I had been taking them for a few years, but suddenly the problems arrived. My body was acting stupid. I hope you find your solution. And I have a Kenny Rogers tape I bought many years ago. I was a great fan, and that song is also on it.

      • I put it down to a lactose allergy, but why this suddenly. It was becoming very embarrassing and I no longer trusted myself to go anywhere on a visit. I began to experiment on my own My doc meant it well, but she was giving me all sorts of flocky stuff to mix with water and drink before a meal, which just seem to make me feel like a balloon. I was never a fan of those cholesterol tablets and often read negative aspects, mainly pains in the limbs. I stopped taking them and the digestive problems stopped, and since two months I can eat normally, even milk products. I take no other medications, except for my injections every second day for my MS, but otherwise I can now eat what I want to. If you are taking medication, just have a look in Internet to see they can be causing your problems. They say Internet is not always the place to check, it is not a doctor, but it can put you on the right track and it did for me.

      • Thank you! I’ll do some research. I’m thinking, also, it might be smart to get a physical. I don’t like cholesterol meds, either. I was on Lipitor and it caused terrible leg cramps at night. It was awful. My doc at the time didn’t believe me — but when I moved here and told my wonderful, no longer here doc, she knew that was a side effect and changed my medication to something that didn’t cause leg cramps. I don’t know. Maybe they just throw things at us and hope for the best…

      • Lipol is the same medicine I was taking, although here it is known as Atorvastatin and the statins are known for side effects. My doctor was not at all keen that I no longer take the med, because I also have diabetes. But I decided on the path of less problems. Although I have trust in my doctor, I am now careful about what I get for medicine. I know my Bataforen is something positive for my MS, and I have no negative side effects, but I am no longer prepared to swallow everything.

      • My doc gave me an antibiotic last time I had these symptoms and the antibiotic has a side-effect in patients over 60 who take a steroid medication. I’m over 60 and take a nasal steroid and I ended up with a damaged achilles tendon — exactly the side effect. I was still dealing with this when I was in CH. It took almost 3 months to heal. I’m not swallowing everything, either.

      • I take a lot of meds, the most important of which are blood pressure stuff because have two replacement heart valves and they are very touchy. I’ve had leg and foot cramp issues for years. NOT taking sny of the statins has helped. Drinking those icky sports drinks with electrolytes has helped more. I don’t drink water. I drink electrolytes … except for coffee which they will have to pry out of my cold, dead hands.

        Ibuprofen really helps me a lot with pain, but does horrible things to my stomach. Aspirin slightly less so. Doctors on the whole are insensitive to the side effects, counter-indications, and negative interactions of drugs with other drugs and ones other medical conditions. You really have to watch out for your own best interests because it’s pretty clear you can’t count on your “medical providers” to do it. I always wonder how many people die because no one listened to them.

      • I have aspirin exacerbated respiratory disease so I can only take Tylenol but that’s fine. It’s better than dying 😜 And/or not being able to breathe. I have decided to change docs and ask for a real physical, including stuff I don’t want to have…

  2. Well, I am sorry you could not make the trip to your friends house, but I am really sorry you are feeling so poorly. Going to a doctor…that says ‘serious’ to me, Martha. I do hope you feel better.

  3. I’ve been fighting the same thing. I took some Pepto and it went away. I’m on some of those same meds. Anyway, I hope you feel better. I went to my neighbor’s for dinner last night, but it was a toss up whether to go. All I had to do was walk across the pasture, but it was about all I could do. I didn’t stay long. I was glad to get back to my chair and quilt.

    • Yeah. I wish we were in Star Trek and someone could wave a little cylinder over us and say, “Oh, it’s just…” Anyway, I’ve been fighting it and I’m not fighting any more. Get well!

  4. Love the song. We are actual fans of the “Gambler” movies and were sorry when he stopped making them. I knew when to fold them. Christmas day, I was going to collapse if I did one more thing. So I didn’t do it. I knew when to fold’em.

  5. If I can add a belated comment (I somehow missed this post when it came out, and I too wish you smooth sailing and no repeats of whatever hit you), I recently started taking a statin drug myself, and although I expected side effects from this medication because my body reacts poorly to most prescription drugs, taking UBIQUINOL (actually a precursor to COQ10, but much better absorbed by the body) with the statin seems, after six weeks, to be preventing any nasty side effects.

    Apparently statin drugs leach the body of its COQ10 content, which is vital to the body, so it must be replaced if you’re taking a statin drug (Lipitor, Crestor and so on). Ubiquinol is more expensive than COQ10, but the body absorbs it much better; therefore it’s more effective. Anyway, it certainly works for me, to my great surprise.

    • COQ10 is a wonderful thing. I’m apparently suffering from a fairly common complaint of older ladies. Going to start making my own dresses out of violet muslin, have my neighbor knit me a nice, off-white shawl with long fringe, and find a nice cameo for the collar. It seems the only rational direction to take at this point… I get to go see a specialist, too, if I can find one and the passes are open. :p

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s